|Causes of low WBC, Creatinine 1.22
Sep 23, 2011
Dr McGovern, I am hbv positive and I've been on Viread for 4 years.My viral load is undetectable so far so good.Last year i was diagnosed with colon cancer, i had sigmoidectomy june'10. In October my GP referred me to a Hematologist because my WBC was 2.8. The Hematologist while looking at my Abdomen US commented that my spleen look plump. I did not think about it twice - because i thought Viread got me covered. He also mentioned something about cirrhosis, still i thought since I am on Viread - I should not have any further damage from hbv. At least i reasoned my organs should not deteriorate because i am on the med. My blood word has been showing a progression in my Creatinine(small one but a progression). It is now above the 1.2 limit of the labs we are using and have an 'H' next to the number. My gastro said don't worry it is not to high. While looking at the result i noticed my EGFR was 78 - it said >59 is good.I said fine i am good, but today i looked on the Kidney Foundation website and it says anything between 60-89 is considered CKD stage 2. Now my GP and Gastro are telling me don't worry something is not right. My WBC is 3.0,neutro,lymph=1.4,mono=.2.Glucose serum = 95. I also have a persistent HBP(I am on Ramipril 10 mg/d). The docs think i go to the web too much.I forgot to ask the question I read about Viread and Kidney. Please advise how to proceed.
| Response from Dr. McGovern
I would agree that treatment for four years with Viread and having viral suppression would reassure me that all was going in the right direction. However, I would want to get serial ultrasounds, even with suppressed HBV (eg, about every six months).
It sounds like you never had a biopsy at baseline. I would not jump into that now but you may want to consider a test like Fibrosure, which is used mainly in HCV patients to assess fibrosis/scarring. It works best at determining either early or late scarring. I only suggest this because of the "plump" spleen and the low white count.
Viread is uncommonly associated with a low white count so this is a small possibility.
As for your kidneys, I would get a urinanalysis to assess for protein. If there is protein, or if your creatinine should go up, you could consider a switch to some other agent since Viread can sometimes cause kidney problems. Since you are suppressed, most agents will also work since the hard part is already over.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
- Testicular Pain After Oral Sex Worried I Have HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
- White Bumps After Handjob Worried I Have HIV
- Doxycycline Treat Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.